Alert archive / Iowa / Red Flag Warnings in 2015
Red Flag Warning 7, NWS Des Moines, IA
NWS Des Moines, IA issued this red flag warning at Oct 15, 2015, 5:34 AM CDT for 15 counties in Iowa. It took effect at Oct 15, 2015, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2015, 5:34 AM CDT (10:34 UTC)
- In effect from
- Oct 15, 2015, 1:00 PM CDT
- Expired
- Oct 15, 2015, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
Counties Calhoun County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Hamilton County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 131 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2513 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
437 WWUS83 KDMX 151034 RFWDMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 534 AM CDT THU OCT 15 2015 ...DANGEROUS FIRE CONDITIONS ACROSS NORTHERN IOWA TODAY... STRONG AND GUSTY NORTHWEST WINDS COMBINED WITH LOW RELATIVE HUMIDITY AND DRY SURFACE FUELS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS TODAY...ESPECIALLY THIS AFTERNOON. IAZ004>007-015>017-023>026-033>036-151845- /O.NEW.KDMX.FW.W.0007.151015T1800Z-151016T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- 534 AM CDT THU OCT 15 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR EXTREME FIRE CONDITIONS.... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A RED FLAG WARNING FOR EXTREME FIRE CONDITIONS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * TIMING...WINDS WILL INCREASE AFTER SUNRISE AND PEAK DURING THE AFTERNOON HOURS. RELATIVE HUMIDITY WILL ALSO BE LOWEST IN THE AFTERNOON. * WIND...SPEEDS OF 20 TO 25 MPH WITH GUSTS OVER 35 MPH AT TIMES. * RELATIVE HUMIDITY...MINIMUM OF 20 TO 25 PERCENT IN THE AFTERNOON. * FUEL...CROPS AND AGRICULTURAL FUELS ARE OVER 90 PERCENT CURED. THE MAJORITY OF WILD GRASSES ARE 60 TO 80 PERCENT CURED AND COMBUSTIBLE. * IMPACTS...ANY FIRES WILL SPREAD RAPIDLY AND BE VERY DIFFICULT TO CONTROL IN THESE DANGEROUS CONDITIONS. OUTDOOR BURNING IS HIGHLY DISCOURAGED AND SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CAUSE EXTREME FIRE BEHAVIOR. && $$ LEE
4 follow-up statements
096 WWUS83 KDMX 151124 RFWDMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 624 AM CDT THU OCT 15 2015 ...DANGEROUS FIRE CONDITIONS ACROSS NORTHERN IOWA TODAY... STRONG AND GUSTY NORTHWEST WINDS COMBINED WITH LOW RELATIVE HUMIDITY AND DRY SURFACE FUELS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS TODAY...ESPECIALLY THIS AFTERNOON. IAZ004>007-015>017-023>026-033>036-151930- /O.CON.KDMX.FW.W.0007.151015T1800Z-151016T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- 624 AM CDT THU OCT 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR EXTREME FIRE CONDITIONS.... * TIMING...WINDS WILL INCREASE AFTER SUNRISE AND PEAK DURING THE AFTERNOON HOURS. RELATIVE HUMIDITY WILL ALSO BE LOWEST IN THE AFTERNOON. * WIND...SPEEDS OF 20 TO 25 MPH WITH GUSTS OVER 35 MPH AT TIMES. * RELATIVE HUMIDITY...MINIMUM OF 20 TO 25 PERCENT IN THE AFTERNOON. * FUEL...CROPS AND AGRICULTURAL FUELS ARE OVER 90 PERCENT CURED. THE MAJORITY OF WILD GRASSES ARE 60 TO 80 PERCENT CURED AND COMBUSTIBLE. * IMPACTS...ANY FIRES WILL SPREAD RAPIDLY AND BE VERY DIFFICULT TO CONTROL IN THESE DANGEROUS CONDITIONS. OUTDOOR BURNING IS HIGHLY DISCOURAGED AND SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CAUSE EXTREME FIRE BEHAVIOR. && $$ LEE
459 WWUS83 KDMX 151556 RFWDMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1056 AM CDT THU OCT 15 2015 ...DANGEROUS FIRE CONDITIONS REMAIN OVER NORTHERN IOWA TODAY... STRONG WIND COMBINED WITH LOW RELATIVE HUMIDITY AND DRY FUELS WILL LEAD TO DANGEROUS FIRE CONDITIONS...PRIMARILY THIS AFTERNOON. IAZ004>007-015>017-023>026-033>036-160000- /O.CON.KDMX.FW.W.0007.151015T1800Z-151016T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- 1056 AM CDT THU OCT 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME FIRE CONDITIONS.... * TIMING...WINDS WILL INCREASE AFTER SUNRISE AND PEAK DURING THE AFTERNOON HOURS. RELATIVE HUMIDITY WILL ALSO BE LOWEST IN THE AFTERNOON. * WIND...SPEEDS OF 20 TO 25 MPH WITH GUSTS OVER 35 MPH AT TIMES. * RELATIVE HUMIDITY...AS LOW AS 22 PERCENT. * FUEL...CROPS AND AGRICULTURAL FUELS ARE OVER 90 PERCENT CURED. THE MAJORITY OF WILD GRASSES ARE 60 TO 80 PERCENT CURED AND COMBUSTIBLE. * IMPACTS...ANY FIRES WILL SPREAD RAPIDLY AND BE VERY DIFFICULT TO CONTROL IN THESE DANGEROUS CONDITIONS. OUTDOOR BURNING IS HIGHLY DISCOURAGED AND SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CAUSE EXTREME FIRE BEHAVIOR. && $$ FAB
928 WWUS83 KDMX 152056 RFWDMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 356 PM CDT THU OCT 15 2015 ...DANGEROUS FIRE CONDITIONS REMAIN OVER NORTHERN IOWA TODAY... STRONG WIND COMBINED WITH LOW RELATIVE HUMIDITY AND DRY FUELS WILL LEAD TO DANGEROUS FIRE CONDITIONS THROUGH EARLY EVENING. IAZ004>007-015>017-023>026-033>036-160000- /O.CON.KDMX.FW.W.0007.000000T0000Z-151016T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- 356 PM CDT THU OCT 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME FIRE CONDITIONS.... * TIMING...A STRONG NORTHWEST WIND WILL REMAIN OVER NORTHERN INTO CENTRAL IOWA FOR THIS AFTERNOON AND DIMINISH AFTER 6 PM. RELATIVE HUMIDITY LEVELS WILL REMAIN LOW THROUGH EARLY EVENING. * WIND...SPEEDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 40 MPH AT TIMES. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * FUEL...CROPS AND AGRICULTURAL FUELS ARE OVER 90 PERCENT CURED. THE MAJORITY OF WILD GRASSES ARE 60 TO 80 PERCENT CURED AND COMBUSTIBLE. HARVESTING OF CROPS WILL PRODUCE THE LARGER THREAT BUT GRASSY AREAS NEAR FARMLAND CAN EASILY START FROM EMBERS CARRIED BY THE WIND. * IMPACTS...ANY FIRES WILL SPREAD RAPIDLY AND BE VERY DIFFICULT TO CONTROL IN THESE DANGEROUS CONDITIONS. OUTDOOR BURNING IS HIGHLY DISCOURAGED AND SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CAUSE EXTREME FIRE BEHAVIOR. && $$ FAB
672 WWUS83 KDMX 160004 RFWDMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 704 PM CDT THU OCT 15 2015 IAZ004>007-015>017-023>026-033>036-160115- /O.EXP.KDMX.FW.W.0007.000000T0000Z-151016T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- 704 PM CDT THU OCT 15 2015 ...RED FLAG WARNING HAS EXPIRED FOR EXTREME FIRE CONDITIONS.... WINDS HAVE DIMINISHED ACROSS THE AREA...AND WILL CONTINUE TO DROP OFF THROUGH THE EVENING...WITH RELATIVE HUMIDITY VALUES RISING. $$ AWB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this red flag warning went out at Oct 15, 3:45 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Oct 15, 3:45 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 345 AM CDT THU OCT 15 2015 .SHORT TERM /TODAY/... ISSUED AT 344 AM CDT THU OCT 15 2015 A PATCH OF MID LEVEL CLOUDS AND ISOLATED SPRINKLES AFFECTING OUR NORTHEASTERN COUNTIES EARLY THIS MORNING WILL CLEAR OUT IN THE NEXT SEVERAL HOURS. THEREAFTER...MOSTLY CLEAR SKIES ARE FORECAST TODAY. A LARGE HIGH PRESSURE AREA BUILDING IN FROM THE NORTHERN HIGH PLAINS WILL BRING STRONGER NORTHWEST WINDS BY LATE THIS MORNING AND THROUGH THE AFTERNOON...BUT SPEEDS AND GUSTS SHOULD REMAIN BELOW ADVISORY CRITERIA. OF BIGGER CONCERN IS THE PROSPECT OF HAZARDOUS FIRE WEATHER CONDITIONS GIVEN THE STRONG WINDS...LOW RELATIVE HUMIDITY WITHIN THE BUILDING HIGH PRESSURE AIRMASS AND AIDED BY RELATIVELY DEEP MIXING...AND DRY CONDITION OF PARTICULARLY CROPS AND AGRICULTURAL FIELDS. THIS IS DISCUSSED FURTHER IN THE FIRE WEATHER SECTION BELOW. .LONG TERM /TONIGHT THROUGH WEDNESDAY/... ISSUED AT 344 AM CDT THU OCT 15 2015 MAIN CONCERN THROUGH THE END OF THE WEEK WILL BE TEMPS AND ASSOCIATED HEADLINES WITH NO PRECIP ANTICIPATED UNTIL THE NEXT WORK WEEK. COLD ADVECTION WILL BE UNDERWAY AT ONSET WITH POLAR JET DRIVING INTO BASE OF GREAT LAKES MEAN TROUGH. SKIES WILL BE CLEAR WITH SURFACE HIGH PUSHING INTO THE MO VALLEY ALLOWING LOWS TONIGHT TO DIP INTO THE 30S...MAINLY AT OR ABOVE FREEZING. ALTHOUGH WINDS WILL BE TOO STRONG NE...CONDITIONS FOR FROST WILL BE MORE FAVORABLE SW TOWARD THE NISH VALLEY SO HAVE ISSUED A FROST ADVISORY FOR FAR WRN SECTIONS. THERE MAY BE A FEW SPOTS AT OR JUST BELOW FREEZING NORTH FOR A BRIEF PERIOD...BUT WOULD RATHER SAVE FREEZE HEADLINES FOR FRI NIGHT WHEN CONDITIONS SHOULD BE MORE SIGNIFICANT. HIGHS FRI WILL BE FAIRLY COOL...ONLY REACHING THE UPPER 40S TO MID 50S. FIRE DANGER MAY BE SOMEWHAT ELEVATED FRI AS WELL WITH BRISK NW WINDS AND RELATIVELY LOW RH...BUT NOT TOO EXTREME OR COMPARABLE TO TODAY WITH COOLER TEMPS. THE COLD AIRMASS WILL CONTINUE TO SETTLE INTO IA FRI NIGHT WITH SURFACE HIGH OVER ERN IA BY 12Z SAT. EXPECT FROST OR FREEZING HEADLINES IN SOME FORM BUT NOTHING YET UNTIL DETAILS BECOME MORE CLEAR. ONE LAST SHORT WAVE WILL DROP INTO THE MO VALLEY STARTING WARM ADVECTION ALOFT WITH RESULTANT MID CLOUD DEVELOPMENT WEST SO CLOUDS WILL BE SOMEWHAT OF A CONCERN POSSIBLY PROHIBITING RADIATIVE COOLING AND MUCH FROST DEVELOPMENT. DRY AIRMASS MAY LIMIT SOME FROST DEVELOPMENT TOO SO WILL WAIT AND SEE ON TRANSITION AREAS BETWEEN HIGHER CONFIDENCE FREEZING CONDITIONS NE AND POTENTIAL FROST CONDITIONS SW. PATTERN SHOULD EVENTUALLY SHIFT INTO NEXT WEEK AS REMNANTS OF CLOSED LOW OFF THE SRN CA COAST GETS ABSORBED INTO APPROACHING ERN PACIFIC TROUGH. INITIAL SENSIBLE WEATHER IMPACT IN OUR FLIP TO SW FLOW ALOFT WILL BE INCREASING WINDS MON WITH GUSTS POSSIBLY EXCEEDING 40 MPH DURING MIXING BASED ON SOUNDINGS. THERMODYNAMIC AND KINEMATIC FORCING WILL BE FAIRLY WEAK MON INTO TUE BUT MAY BE SUFFICIENT FOR WEAK ELEVATED SHOWERS. STRONGER MID LEVEL KINEMATIC FORCING AND LOW LEVEL CONVERGENCE MAY INCREASE ENOUGH TO SUPPORT SLIGHTLY HIGHER POPS LATER TUE INTO TUE NIGHT. COULD BE A FEW RUMBLES OF THUNDER BUT CONFIDENCE NOT HIGH ENOUGH TO MENTION FOR NOW. LIFT SHOULD EXIT LATER WED WITH FRONTAL PASSAGE BUT AIRMASS CHANGE WILL NOT BE SIGNIFICANT WITH TEMPS STILL NEAR NORMAL. && .AVIATION...15/06Z ISSUED AT 1159 PM CDT WED OCT 14 2015 CONDITIONS WILL BE VFR THROUGH PERIOD...WITH SOUTHERLY WINDS BECOMING NORTHWESTERLY BEHIND WEAK BOUNDARY. WINDS WILL INCREASE BEYOND 12Z...BECOMING STRONG AND GUSTY. GUSTS MAY BE AS HIGH AS 30KTS OR HIGHER...ESPECIALLY BEYOND 18Z. WINDS WILL DIMINISH AGAIN AFTER 00Z...REMAINING NORTHWESTERLY. && .FIRE WEATHER... ISSUED AT 344 AM CDT THU OCT 15 2015 WINDS WILL TURN TO NORTHWEST BY MIDDAY AND INCREASE SUBSTANTIALLY...AIDED BY FAIRLY DEEP ATMOSPHERIC MIXTURE DURING THE AFTERNOON. AT THE SAME TIME...LOW DEWPOINTS WITHIN A HIGH PLAINS AIRMASS BUILDING INTO IOWA...AGAIN FURTHER SUPPRESSED BY MIXING IN THE AFTERNOON...WILL LEAD TO RELATIVE HUMIDITY VALUES BELOW 30 PERCENT AND POSSIBLY BELOW 25 PERCENT AT TIMES. WHILE THE WIND AND RH VALUES ARE CLOSE TO RED FLAG WARNING THRESHOLDS...NON AGRICULTURAL FUELS REMAIN MOSTLY GREEN ACROSS THE AREA. THUS THERE IS CERTAINLY AN ELEVATED FIRE DANGER FOR TODAY...PARTICULARLY RELATED TO CROPS AND FIELDS WHERE HARVESTING IS TAKING PLACE...BUT A RED FLAG WARNING HAS NOT BEEN ISSUED EARLY THIS MORNING. WILL CONTINUE TO HIGHLIGHT THE ELEVATED FIRE DANGER IN OTHER PRODUCTS AND MONITOR THE SITUATION CLOSELY THROUGHOUT THE DAY. && .DMX WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM TO 9 AM CDT FRIDAY FOR ADAMS-AUDUBON- CARROLL-CASS-CRAWFORD-SAC-TAYLOR. && SHORT TERM...LEE LONG TERM...SMALL AVIATION...AWB FIRE WEATHER...LEE
Hazardous weather outlook, Oct 15, 5:34 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 534 AM CDT THU OCT 15 2015 IAZ004>007-015>017-023>026-034>036-161100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-CALHOUN-WEBSTER-HAMILTON- 534 AM CDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA. .DAY ONE...TODAY AND TONIGHT WARM TEMPERATURES...BRISK WINDS AND LOW HUMIDITIES WILL PRODUCE A VERY HIGH FIRE DANGER FOR CROPS AND GRASSLANDS THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR THIS AREAS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW TEMPERATURES MAY FALL INTO THE MIDDLE 20S TO MIDDLE 30S FRIDAY NIGHT WITH AREAS OF FROST OR FREEZING CONDITIONS LIKELY. WINDS MAY GUST OVER 40 MPH AGAIN MONDAY PRODUCING ELEVATED FIRE DANGER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ033-161100- SAC- 534 AM CDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT WARM TEMPERATURES...BRISK WINDS AND LOW HUMIDITIES WILL PRODUCE A VERY HIGH FIRE DANGER FOR CROPS AND GRASSLANDS THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR THIS AREAS. CLEAR SKIES...LIGHT WINDS AND LOWS IN THE 30S WILL PRODUCE FAVORABLE CONDITIONS FOR FROST BY EARLY FRIDAY MORNING. A FROST ADVISORY IS IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW TEMPERATURES MAY FALL INTO THE LOWER TO MIDDLE 30S FRIDAY NIGHT WITH ADDITIONAL AREAS OF FROST OR FREEZING CONDITIONS LIKELY. WINDS MAY GUST OVER 40 MPH AGAIN MONDAY PRODUCING ELEVATED FIRE DANGER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ044-045-057-070-081-092-161100- CRAWFORD-CARROLL-AUDUBON-CASS-ADAMS-TAYLOR- 534 AM CDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN IOWA. .DAY ONE...TODAY AND TONIGHT WARM TEMPERATURES...BRISK WINDS AND LOW HUMIDITIES WILL PRODUCE AN ELEVATED FIRE DANGER FOR CROPS AND GRASSLANDS THIS AFTERNOON. CLEAR SKIES...LIGHT WINDS AND LOWS IN THE 30S WILL PRODUCE FAVORABLE CONDITIONS FOR FROST BY EARLY FRIDAY MORNING. A FROST ADVISORY IS IN EFFECT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW TEMPERATURES MAY FALL INTO THE LOWER TO MIDDLE 30S FRIDAY NIGHT WITH ADDITIONAL AREAS OF FROST OR FREEZING CONDITIONS LIKELY. WINDS MAY GUST OVER 40 MPH AGAIN MONDAY PRODUCING ELEVATED FIRE DANGER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ027-028-037>039-046>050-058>062-071>075-082>086-093>097-161100- BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY- MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-ADAIR-MADISON- WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 534 AM CDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTHERN AND EASTERN IOWA. .DAY ONE...TODAY AND TONIGHT WARM TEMPERATURES...BRISK WINDS AND LOW HUMIDITIES WILL PRODUCE AN ELEVATED FIRE DANGER FOR CROPS AND GRASSLANDS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOW TEMPERATURES MAY FALL INTO THE MIDDLE 20S TO MIDDLE 30S FRIDAY NIGHT WITH AREAS OF FROST OR FREEZING CONDITIONS LIKELY. WINDS MAY GUST OVER 40 MPH AGAIN MONDAY PRODUCING ELEVATED FIRE DANGER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SMALL
In the hours before
Special weather statement, Oct 15, 3:38 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 338 AM CDT THU OCT 15 2015 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-151500- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON... SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 338 AM CDT THU OCT 15 2015 ...STRONG WINDS AND DRY CONDITIONS LEAD TO HIGH FIRE DANGER... NORTHWEST WINDS WILL INCREASE SUBSTANTIALLY TODAY BECOMING VERY GUSTY BY THE AFTERNOON. RELATIVE HUMIDITY WILL ALSO FALL TO VERY LOW VALUES IN THE 20S THIS AFTERNOON. AS A RESULT...CONDITIONS WILL BE HAZARDOUS FOR BURNING OR ANY FIRES THAT START AS THEY MAY BE ABLE TO SPREAD QUICKLY...ESPECIALLY IN FIELDS OR AREAS WHERE SURFACE VEGETATION HAS CURED. ANY BURNING IS STRONGLY DISCOURAGED AND THOSE ENGAGING IN HARVESTING ACTIVITIES SHOULD BE AWARE OF THE INCREASED FIRE THREAT. LEE
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 4:01 AM CDT | Frost Advisory | DMX | Adams, Audubon, Carroll, Cass, Crawford, Sac and 1 more | 29 hr |
Nearby
Red Flag Warnings in Iowa, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.